Thunderstorm Wind, Talbot
- When
- July 19, 2:45 PM EST
- Where
- Talbot County, Easton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.770, -76.070
A severe thunderstorm knocked down several trees in and around Easton.
An approaching cold front helped trigger a couple of severe thunderstorms across the Maryland Eastern Shore on the afternoon of the 19th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An approaching cold front helped trigger a couple of severe thunderstorms across the Maryland Eastern Shore on the afternoon of the 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 19, 2:42 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 PM EDT THU JUL 19 2007 .SYNOPSIS... A STRONG COLD FRONT SITUATED OVER THE OHIO VALLEY LATE THIS AFTERNOON WILL MOVE ACROSS OUR REGION TONIGHT. IT WILL HELP PRODUCE SHOWERS AND THUNDERSTORMS TONIGHT FOR MANY AREAS. ONCE THE FRONT MOVES BY...HIGH PRESSURE WILL BUILD IN FOR FRIDAY AND REMAIN IN CONTROL OF THE WEATHER FOR THE WEEKEND. A WEAK UPPER AIR DISTURBANCE MAY TRIGGER A FEW SHOWERS SATURDAY AFTERNOON. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT UNTIL 10 PM FOR MUCH OF OUR AREA. VISIBLE SATELLITE IMAGES SHOW A WEALTH OF HIGH AND MID LEVEL CLOUDINESS ACROSS THE AREA WITH SOME BREAKS OVER THE DELMARVA AND MORE BACK IN CENTRAL PA. THE CLOUDS ARE LIMITING THE HEATING POTENTIAL TO SOME EXTENT...BUT AMPLE MOISTURE AND A MODERATE MID LEVEL WIND FIELD ALOFT WILL PRODUCE SOME THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE EVENING. THE PRIMARY THREAT FOR ANY SEVERE WEATHER THIS EVENING WILL BE DAMAGING WINDS...BUT INTENSE DOWNPOURS AND PERHAPS SOME HAIL ARE ALSO POSSIBLE. ONCE THE DAYTIME HEATING BEGINS TO WANE AND AREAS BECOME MORE CONVECTIVELY STABLE...THE AREAL COVERAGE OF THE THUNDERSTORMS WILL DIMINISH. I HAVE COVERED OUR AREA WITH LIKELY POPS THIS EVENING AND THEN TAPERED IT OFF FROM NW TO SE TONIGHT AS THE COVERAGE DECREASES. THE FRONT IS EXPECTED TO PASS THE AREA AROUND MIDNIGHT NW AND TOWARDS 12Z SE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... THE FRONT WILL PASS TO THE EAST EARLY FRIDAY AND MUCH DRIER AND SOMEWHAT COOLER AIR WILL BE COME ACROSS THE AREA. THE DRIER AIR WILL NOT BE FAVORABLE FOR SHOWERS ON FRI EVEN THOUGH THE UPPER TROUGH STILL REMAIN TO OUR WEST...SO I HAVE KEPT ANY CHC OF RAIN OUT OF THE FCST FOR NOW. THE GFS AND WRF MODELS DIVERGE A BIT AFTER H36 WITH REGARDS TO THE WEAK SFC LOW THAT DEVELOPS ALONG THE FRONT TO OUR SOUTH. THE GFS DROPS THE SFC PRESSURE A BIT FASTER AND SHOWS A SWATH OF RAIN FAIRLY CLOSE TO OUR SE ZONES. THE WRF DROPS THE SFC PRESSURES TOO BUT THE PRECIPITATION DOES NOT COME THAT CLOSE TO OUR ZONES. I HAVE KEPT FRI NIGHT DRY FOR NOW...BUT IF THE LOW BEGINS TO TREND ANY MORE NW THAN THE 12Z GFS...RAINS MAY HAVE TO BE INTRODUCED TO THE DELMARVA AREA OR PERHAPS SE NJ. && .LONG TERM /SATURDAY THROUGH THURSDAY/... THERE IS NOT A WHOLE LOT OF WEATHER TO TALK ABOUT IN THE EXTENDED PERIOD. THE BIGGEST CHANGE FROM YESTERDAY WAS TO INCLUDE A SLIGHT CHC FOR SOME SHOWERS ACROSS THE AREA SATURDAY AFTERNOON. THE UPPER LOW WILL MEANDER OVER OUR REGION THIS WEEKEND. THE AIR WILL BE DRIER THIS WEEKEND...BUT WITH GOOD HEATING AND COOLER TEMPERATURES ALOFT...THE INGREDIENTS FOR AT LEAST A FEW SHOWERS ARE THERE. TEMPERATURES BOTH SAT AND SUN WILL BE COOLER THAN NORMAL WITH READINGS IN THE 80 TO 85 DEGREE RANGE. THE HEAT AND HUMIDITY WILL RETURN EARLY NEXT WEEK AS HIGH PRESSURE OFF THE EAST COAST WILL ONCE AGAIN TURN ON THE HEAT PUMP OVER THE AREA. HIGH TEMPERATURES WILL CLIMB TOWARD 90 TUESDAY AND REACH THE LOW 90S FOR WED AND THU. THE FLOW ALOFT WILL BE WESTERLY FOR THE MOST PART AND ANY SMALL DISTURBANCE CAN INITIATE SOME SHOWERS ONCE THE HUMIDITY LEVELS CLIMB. I HAVE KEPT BASICALLY A DRY FCST FOR NOW AS THE MODELS ARE NOT SHOWING ANY STRONG SIGNALS YET. AN INVISIBLE 20 POP IS IN THERE FOR WED AND THU AFTERNOON. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... ALTOCU CIGS AND SCATTERED CU WERE OVER THE TAF SITES THIS AFTERNOON, AND VSBYS WERE VFR. THE CONVECTION FOR WHICH THE WATCH WAS ISSUED WAS OF A SCATTERED NATURE AS IT APPROACHED THE NWRN TAF SITES, WHILE ACTIVITY LOOKED HEALTHIER IN THE MORE UNSTABLE AIR TO OUR SOUTHWEST. WE STILL HAD SOME HEATING TIME AS OF MID AFTERNOON, AND SO IT COULD BECOME MORE UNSTABLE, BUT THE INVADING ALTOCU WAS HAVING SOME STABILIZING AFFECT. GIVEN THIS, WE HAVE OPTED NOT TO PLAY THE CONVECTION VERY HARD IN THE TAFS, BUT WE DO ACKNOWLEDGE IT IN A TEMPO GROUP FOR THE TWO NWRN SITES, WITH A VCTS REMARK IN THE DEL VAL SITES, AND WITH A CB QUALIFIER TO THE CLOUDS IN THE SOUTHEASTERN SITES. IN ORDER TO AVOID GETTING COMPLICATED IN THE LATTER PART OF THE TAFS, WE GO WITH THE GFS AND TAKE THE DYNAMIC TRIGGER AND ANY CONVECTION OUT BY LATE EVENING TO AROUND MIDNIGHT. AFTER THAT, THERE IS NO SIG DROP IN THE DEW POINTS, SOME POSSIBLE BREAKS IN THE OVERCAST, AND PERHAPS SOME HISTORY OF RECENT RAINFALL. WE ACCOUNT FOR THE FIRST TWO WITH MVFR VSBYS OVERNIGHT. WE CANNOT ACCOUNT FOR THE THIRD AT THIS TIME, BUT IT WOULD LEAD TO IFR VSBYS WHERE RAINFALL OCCURS. WE EXPECT THE SURFACE FRONT TO BRING DRIER AIR AFTER DAYBREAK TOMORROW, AND THIS IS REFLECTED IN THE VFR CONDTIONS FORECAST AFTER 12Z TO 14Z. LOOKING BEYOND 18Z FRIDAY, THE FRONT WILL BE OFF THE DELAWARE COAST FRIDAY AFTERNOON AS HIGH PRESSURE BUILDS OVER THE REGION LATE FRIDAY INTO THE WEEKEND. THERE IS A MID LEVEL LOW LINGERING IN THE AREA, AND IT MAY CAUSE SCATTERED AFTERNOON CONVECTION SATURDAY AND SUNDAY, BUT FOR NOW NO SIGNIFICANT PRECIPITATION IS FORECAST OVER THE WEEKEND. && .MARINE... WINDS WERE BEGINNING TO INCREASE AHEAD OF THE ADVANCING FRONT, AND GUIDANCE CONTINUES TO SHOW A BRIEF AND MAINLY PRE-FRONTAL PERIOD OF SCA GUSTS, BUT WE BELIEVE CONTINUITY IS THE CORRECT WAY TO GO GIVEN THE MARINE LAYER. WE THEREFORE MENTION OCCASIONAL GUSTS TO 25 KT OVER THE ATLANTIC WATERS AND CAP THE SEAS AT 4 FT. WAVEWATCH HAS NOW COME DOWN TO 4 FT FOR 44009, AND BASICALLY ONLY MAXES OUT AT 5 FT AT 44025. THAT SITE IS OUT OF OUR AREA AND RESPONDS MORE TO STRONG SOUTHERLY FLOW THAN OUR WATERS DO. WINDS ARE FORECAST TO DIMINISH RAPIDLY IN THE WAKE OF THE FRONT. THERE MAY BE SOME INCREASE IN THEM OVER THE WEEKEND GIVEN THE AFFECT OF THE APPROACHING MID LEVEL SYSTEM, BUT NO SCA CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...PO NEAR TERM...PO SHORT TERM...PO LONG TERM...PO AVIATION...DELISI MARINE...DELISI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EDT THU JUL 19 2007 ANZ430-DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012>022- 025>027-PAZ054-055-060>062-067>071-200215- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- NEW CASTLE-KENT DE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 300 PM EDT THU JUL 19 2007 ...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...UPPER DELAWARE BAY WATERS...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS THE POSSIBILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND GUSTS, HEAVY RAIN, HAIL AND FREQUENT CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. ANZ431-450>455-DEZ003-004-NJZ023-024-200215- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 300 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN DELAWARE...LOWER DELAWARE BAY WATERS AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POSSIBILITY OF THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. THE THUNDERSTORMS MAY BE ACCOMPANIED BY GUSTY WINDS, HEAVY RAIN, SMALL HAIL AND FREQUENT CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MPD
The Dover AFB radar (KDOX), 55 km away, was scanning. The volume nearest the first event began at 19:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm knocked down several trees in and around Easton.
A severe thunderstorm knocked down a few trees near Williston Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52082, 52080.